Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 26, 2015, 6:00 AM CDT for Cooper County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 6:00 AM CDT (11:00 UTC)
- Expired
- Jun 26, 2015, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:36 AM CDT | FLASH FLOOD | 5 S Boonville, MO | SEVERAL ROADS UNDER WATER. INCLUDES PORTIONS OF HWY U... HWY H...AND HWY AA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS53 KEAX 261100
FFWEAX
MOC053-261500-
/O.NEW.KEAX.FF.W.0046.150626T1100Z-150626T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 AM CDT
* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA WHERE ONE TO THREE INCHES OF RAIN HAVE FALLEN
OVERNIGHT. LAW ENFORCEMENT REPORTED SEVERAL ROAD CLOSURES DUE
TO HIGH WATER.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONVILLE...BUNCETON...OTTERVILLE AND PILOT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3868 9262 3869 9306 3897 9305 3906 9294
3902 9292 3901 9289 3902 9288 3899 9287
3898 9285 3897 9276 3898 9271 3897 9261
3897 9256 3893 9250 3892 9250
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:50 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 3:50 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CDT Fri Jun 26 2015
.DISCUSSION...
Issued at 350 AM CDT FRI JUN 26 2015
Severe convective system is clearing the area this morning with a
large area of stratiform rain trailing behind it, which could lead
to MCV development over central MO later this morning. Cold front
still is lagging behind this system across northern MO, and with a
low-level jet nosing into the area it's conceivable that a few more
storms could pop up this morning until the front comes through.
However, airmass behind this large convective system has likely
stabilized significantly, and any MCV development over central MO
would likely bring subsidence on its western flank, so additional
widespread storms appear unlikely. Still, given all the rain that
fell Thursday and overnight we will go ahead and keep the flash flood
watch going for the morning hours until the front swings through.
Northwesterly upper flow and high pressure building in behind today's
front will keep things dry tonight through Saturday night with highs
in the upper 70s to near 80. Another cold front will track into the
region on Sunday and could be accompanied by some strong storms given
modest shear in place. Progressive nature of the front should prevent
widespread flooding concerns although locally heavy rainfall is
certainly a possibility.
Another high pressure system behind Sunday's front will keep the
beginning of the work week dry although temperatures will still stay
seasonably warm with highs in the mid 80s. Continued northwest flow
could bring additional storms into area by Wednesday and Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1100 PM CDT THU JUN 25 2015
Multiple rounds of thunderstorms with heavy rain to impact the
terminals overnight. Main threat with these storms will be heavy
rainfall and flooding. Storms are developing over north central
Kansas and moving into northwest Missouri at this time and will begin
to approach KSTJ and KMCI around 08Z...then move east and south to
KMKC and KIXD. By around 12Z the storms will have moved east but a
lingering MVFR or IFR ceiling will likely persist until mid morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR KSZ025-057-
060-102>105.
MO...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR MOZ012>017-
020>025-028>033-037>040-043>046-053-054.
&&
DISCUSSION...Hawblitzel
AVIATION...AdolphsonIn the hours before
Local storm report, Jun 26, 3:24 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG RICH HILL 38.10N 94.36W
06/26/2015 BATES MO LAW ENFORCEMENT
POWER LINE DOWN AT 3RD ST. AND CHERRY ST.
&&
JWELSHLocal storm report, Jun 26, 3:27 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD 1 W MOSBY 39.32N 94.31W
06/26/2015 CLAY MO LAW ENFORCEMENT
FLASH FLOOD OVER NORTHBOUND HIGHWAY 69...ROAD IMPASSABLE
&&
SBLAIRLocal storm report, Jun 26, 3:29 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND DMG ADRIAN 38.40N 94.35W
06/26/2015 BATES MO LAW ENFORCEMENT
TREE LIMB 10 INCHES IN DIAMETER DOWN ON POWER LINE AT 2ND
AND MISSOURI AVE., WHICH CAUSED POWER LINE TO BREAK.
PORTION OF LIMB WENT THROUGH ROOF OF OUTBUILDING.
&&
JWELSHLocal storm report, Jun 26, 3:34 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLASH FLOOD 2 N CONCORDIA 39.01N 93.57W
06/26/2015 LAFAYETTE MO LAW ENFORCEMENT
HIGHWAY 23 NORTH OF CONCORDIA HAS FLOWING WATER...LAW
ENFORCEMENT REPORTS ROAD ALMOST IMPASSABLE.
&&
SBLAIRLocal storm report, Jun 26, 4:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG RAYTOWN 39.01N 94.47W
06/26/2015 JACKSON MO TRAINED SPOTTER
8 INCH TREE BROKEN ALONG WITH OTHERS. DAMAGED ROOF AND
FENCE OBSERVED.
&&
CUTTERLocal storm report, Jun 26, 4:31 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND DMG LEAVENWORTH 39.31N 94.92W
06/26/2015 LEAVENWORTH KS EMERGENCY MNGR
TREE INTO POWER LINES IN WEST LEAVENWORTH CAUSED BLOWN
TRANSFORMER.
0135 AM TSTM WND DMG 5 SW CLAYCOMO 39.15N 94.55W
06/26/2015 CLAY MO LAW ENFORCEMENT
NUMEROUS TREES BLOCKING ROADS JUST SOUTHWEST OF AVONDALE
0140 AM TSTM WND DMG 3 S GLADSTONE 39.16N 94.56W
06/26/2015 CLAY MO TRAINED SPOTTER
LARGE PIN OAK TREE BLOWN DOWN
0145 AM TSTM WND DMG 3 SSW INDEPENDENCE 39.05N 94.44W
06/26/2015 JACKSON MO STORM CHASER
LARGE TREE BLOWN OVER AND BLOCKING S DELAWARE AVE
0149 AM TSTM WND GST RIVERSIDE 39.18N 94.61W
06/26/2015 E80.00 MPH PLATTE MO NWS EMPLOYEE
0149 AM TSTM WND GST OLATHE 38.89N 94.81W
06/26/2015 E70.00 MPH JOHNSON KS TRAINED SPOTTER
0150 AM TSTM WND GST INDEPENDENCE 39.09N 94.42W
06/26/2015 E70.00 MPH JACKSON MO TRAINED SPOTTER
ESTIMAED 70 TO 80 MPH WITH TREES DOWN. UNKNOW HOW BIG THE
TREES ARE.
0150 AM TSTM WND DMG INDEPENDENCE 39.09N 94.42W
06/26/2015 JACKSON MO TRAINED SPOTTER
LARGE TREE 4 FEET IN DIAMETER DOWN ALONG WITH MULTIPLE
POWER LINES.
0150 AM TSTM WND GST 2 NNW STANLEY 38.88N 94.67W
06/26/2015 E60.00 MPH JOHNSON KS NWS EMPLOYEE
HALF INCH HAIL AND 60 MPH WINDS AT 150 AM IN OVERLAND
PARK
0151 AM TSTM WND DMG 1 SE KANSAS CITY 39.09N 94.56W
06/26/2015 JACKSON MO TRAINED SPOTTER
TREE LIMB SNAPPED, 20 INCHES IN DIAMETER.
0151 AM TSTM WND GST 1 SE KANSAS CITY 39.09N 94.56W
06/26/2015 M75.00 MPH JACKSON MO TRAINED SPOTTER
0202 AM TSTM WND GST 5 S LEE'S SUMMIT 38.84N 94.38W
06/26/2015 E60.00 MPH JACKSON MO NWS EMPLOYEE
60 MPH WINDS
0210 AM TSTM WND DMG LOUISBURG 38.62N 94.68W
06/26/2015 MIAMI KS EMERGENCY MNGR
18 INCH TREE DOWN AND LOTS OF LIMBS ALSO DOWN.
0210 AM TSTM WND DMG INDEPENDENCE 39.09N 94.42W
06/26/2015 JACKSON MO EMERGENCY MNGR
BROKEN TREE LIMB 6 INCHES IN DIAMETER.
0212 AM TSTM WND GST PLEASANT HILL 38.79N 94.27W
06/26/2015 M65.00 MPH CASS MO NWS EMPLOYEE
0220 AM TSTM WND DMG 2 S INDEPENDENCE 39.06N 94.42W
06/26/2015 JACKSON MO PUBLIC
LARGE TREE DOWN 2 MILES SOUTH OF INDEPENDENCE
0230 AM TSTM WND DMG RAYTOWN 39.01N 94.47W
06/26/2015 JACKSON MO TRAINED SPOTTER
8 INCH TREE BROKEN ALONG WITH OTHERS. DAMAGED ROOF AND
FENCE OBSERVED.
0238 AM FLASH FLOOD TURNEY 39.63N 94.32W
06/26/2015 CLINTON MO LAW ENFORCEMENT
FLOODED ROADWAY AT 292ND ST. AND GALL RD.
0315 AM FLASH FLOOD 1 W MOSBY 39.32N 94.31W
06/26/2015 CLAY MO LAW ENFORCEMENT
FLASH FLOOD OVER NORTHBOUND HIGHWAY 69...ROAD IMPASSABLE
0322 AM TSTM WND DMG RICH HILL 38.10N 94.36W
06/26/2015 BATES MO LAW ENFORCEMENT
POWER LINE DOWN AT 3RD ST. AND CHERRY ST.
0325 AM FLASH FLOOD 2 N CONCORDIA 39.01N 93.57W
06/26/2015 LAFAYETTE MO LAW ENFORCEMENT
HIGHWAY 23 NORTH OF CONCORDIA HAS FLOWING WATER...LAW
ENFORCEMENT REPORTS ROAD ALMOST IMPASSABLE.
0327 AM TSTM WND DMG ADRIAN 38.40N 94.35W
06/26/2015 BATES MO LAW ENFORCEMENT
TREE LIMB 10 INCHES IN DIAMETER DOWN ON POWER LINE AT 2ND
AND MISSOURI AVE., WHICH CAUSED POWER LINE TO BREAK.
PORTION OF LIMB WENT THROUGH ROOF OF OUTBUILDING.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 49 min |
| Jun 25, 7:32 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 43 min |
| Jun 25, 8:01 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 25, 8:01 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 25, 8:03 PM CDT | Flash Flood Warning | EAX | Saline | 6 hr |
| Jun 25, 8:13 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| Jun 25, 8:22 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| Jun 25, 8:32 PM CDT | River Flood Warning | EAX | Linn, Livingston | 58 hr |
| Jun 25, 9:05 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| Jun 25, 9:54 PM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Jun 25, 11:20 PM CDT | Areal Flood Advisory | EAX | Clinton | 3 hr |
| Jun 25, 11:37 PM CDT | Flash Flood Warning | EAX | Clinton | 6 hr |
| Jun 26, 12:30 AM CDT | River Flood Warning | EAX | Clay, Ray | 36 hr |
| Jun 26, 12:38 AM CDT | Special Weather Statement | EAX | Platte | 37 min |
| Jun 26, 12:39 AM CDT | Flash Flood Warning | EAX | Clay, Clinton | 8 hr |
| Jun 26, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte, Ray | 33 min |
| Jun 26, 1:32 AM CDT | Flash Flood Warning | EAX | Lafayette, Ray | 6 hr |
| Jun 26, 1:43 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Lafayette, Ray | 47 min |
| Jun 26, 2:08 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 37 min |
| Jun 26, 2:13 AM CDT | Flash Flood Warning | EAX | Pettis, Saline | 7 hr |
| Jun 26, 2:27 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 6 hr |
| Jun 26, 2:38 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette, Pettis | 52 min |
| Jun 26, 4:35 AM CDT | River Flood Warning | EAX | Clay, Platte | 35 hr |
| Jun 26, 4:46 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 6 hr |
| Jun 26, 4:55 AM CDT | Areal Flood Advisory | EAX | Cooper | 4 hr |
| Jun 26, 5:30 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 50 hr |
| Jun 26, 5:30 AM CDT | River Flood Warning | EAX | Cooper | 44 hr |
| Jun 26, 7:20 AM CDT | Areal Flood Warning | EAX | Lafayette, Ray | 12 hr |
| Jun 26, 8:12 AM CDT | Areal Flood Warning | EAX | Clay, Clinton | 5 hr |
| Jun 26, 8:56 AM CDT | Areal Flood Warning | EAX | Cooper, Pettis, Saline | 16 hr |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jun 26, 10:17 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler | 15 hr |
| Jun 26, 2:52 PM CDT | Areal Flood Warning | EAX | Bates | 10 hr |
| Jun 26, 3:02 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 44 hr |
| Jun 26, 6:52 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| Jun 26, 6:52 PM CDT | River Flood Warning | EAX | Carroll | 28 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.